Alert archive / Washington / High Wind Warnings in 2009
High Wind Warning 3, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind warning at Mar 15, 2009, 4:11 AM PDT. It took effect at Mar 15, 2009, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2009, 4:11 AM PDT (11:11 UTC)
- In effect from
- Mar 15, 2009, 11:00 AM PDT
- Expired
- Mar 15, 2009, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 151111 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 411 AM PDT SUN MAR 15 2009 ORZ042-043-WAZ502-152000- /O.UPG.KPDT.HW.A.0006.090315T1500Z-090316T0300Z/ /O.NEW.KPDT.HW.W.0003.090315T1800Z-090316T0300Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND... LA PINE...PRINEVILLE...REDMOND...GOLDENDALE...APPLETON... TROUT LAKE...BICKLETON 411 AM PDT SUN MAR 15 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG JET STREAM FLOW WILL CROSS THE CASCADES LATE THIS MORNING MORNING WITH STRONG DAMAGING WINDS POSSIBLE FOR NORTH- CENTRAL AND CENTRAL OREGON...AS WELL AS THE EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES. SUSTAINED WINDS BETWEEN 40 TO 50 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC
3 follow-up statements
000 WWUS76 KPDT 151828 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1128 AM PDT SUN MAR 15 2009 ORZ042-043-WAZ502-160300- /O.CON.KPDT.HW.W.0003.000000T0000Z-090316T0300Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND... LA PINE...PRINEVILLE...REDMOND...GOLDENDALE...APPLETON... TROUT LAKE...BICKLETON 1128 AM PDT SUN MAR 15 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG JET STREAM WILL CROSS THE CASCADES TODAY WITH DAMAGING WINDS POSSIBLE IN NORTH CENTRAL AND CENTRAL OREGON...AS WELL AS THE EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES. SUSTAINED WINDS BETWEEN 40 AND 50 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE THROUGH THIS EVENING. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ044-501-504-WAZ028-029-160300- /O.NEW.KPDT.WI.Y.0016.090315T1828Z-090316T0300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... HEPPNER...PENDLETON...CONDON...FOSSIL...SPRAY...CONNELL... PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 1128 AM PDT SUN MAR 15 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WINDS ALONG THE BLUE MOUNTAIN FOOTHILLS AND IN THE LOWER COLUMBIA BASIN WILL CONTINUE TO INCREASE TODAY AS STRONG UPPER LEVEL WINDS MIX DOWN TO THE SURFACE. SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE THROUGH THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 152208 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 308 PM PDT SUN MAR 15 2009 ORZ042-043-WAZ502-160300- /O.CON.KPDT.HW.W.0003.000000T0000Z-090316T0300Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND... LA PINE...PRINEVILLE...REDMOND...GOLDENDALE...APPLETON... TROUT LAKE...BICKLETON 308 PM PDT SUN MAR 15 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. STRONG WINDS HAVE BEEN OBSERVED ALONG THE EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON AND IN CENTRAL AND NORTH CENTRAL OREGON. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE TO BE POSSIBLE THROUGH THIS EVENING. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ WAZ027-160300- /O.EXA.KPDT.WI.Y.0016.000000T0000Z-090316T0300Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...SUNNYSIDE...YAKIMA 308 PM PDT SUN MAR 15 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. STRONG WINDS WILL BE POSSIBLE IN THE YAKIMA VALLEY AS UPPER LEVEL WINDS CONTINUE TO MIX DOWN TO THE SURFACE. SUSTAINED WINDS OF 25 AND 35 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE THROUGH THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ044-501-504-WAZ028-029-160300- /O.CON.KPDT.WI.Y.0016.000000T0000Z-090316T0300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... HEPPNER...PENDLETON...CONDON...FOSSIL...SPRAY...CONNELL... PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 308 PM PDT SUN MAR 15 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. STRONG WINDS ALONG THE BLUE MOUNTAIN FOOTHILLS AND IN THE LOWER COLUMBIA BASIN ARE LIKELY TO CONTINUE THROUGH THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH REMAIN POSSIBLE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 160255 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 755 PM PDT SUN MAR 15 2009 ORZ042-043-WAZ502-160400- /O.EXP.KPDT.HW.W.0003.000000T0000Z-090316T0300Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND... LA PINE...PRINEVILLE...REDMOND...GOLDENDALE...APPLETON... TROUT LAKE...BICKLETON 755 PM PDT SUN MAR 15 2009 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... WINDS WILL CONTINUE TO DECREASE BEHIND A DEPARTING WEATHER SYSTEM THIS EVENING AND OVERNIGHT. SOME LOCATIONS WILL SEE WINDY SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH THIS EVENING...BUT HIGH WINDS ARE NO LONGER EXPECTED. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. $$ ORZ044-501-504-WAZ027>029-160400- /O.EXP.KPDT.WI.Y.0016.000000T0000Z-090316T0300Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-YAKIMA VALLEY- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... HEPPNER...PENDLETON...CONDON...FOSSIL...SPRAY...SUNNYSIDE... YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA 755 PM PDT SUN MAR 15 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... WINDS HAVE DECREASED ACROSS THE AREA BEHIND A DEPARTING WEATHER SYSTEM. SOME AREAS...PARTICULARLY NORTH OF THE TRI-CITIES...MAY STILL SEE WEST WINDS 20 TO 30 MPH WITH LOCALIZED BLOWING DUST THIS EVENING. WINDS ARE EXPECTED TO CONTINUE TO DIMINISH TONIGHT...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Mar 15, 2:40 AM PDT, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 15, 2:40 AM PDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
240 AM PDT SUN MAR 15 2009
.SHORT TERM...MAIN CONCERN TODAY IS THE STRONG 130-150 KT UPPER JET
STREAM THAT IS EXPECTED TO PUSH INTO THE PACIFIC NORTHWEST BY THIS
AFTERNOON AND THIS EVENING. THE GFS IS FASTER IN BRINGING THE JET
INTO WESTERN OREGON THIS MORNING AND HAS THE STRONGEST WIND CORE
REACHING THE CWA BY 12Z...WHILE THE NAM HOLDS IT OFF UNTIL ALMOST
21Z. HOWEVER BOTH MODELS ARE ABOUT THE SAME WITH WIND SPEEDS. THE
ATMOSPHERE WILL STILL BE FAIRLY STABLE TODAY AND THE UPPER JET WILL
CAUSE A MOUNTAIN WAVE TO FORM ON THE LEE OF THE CASCADE EAST SLOPES.
AT LEAST 40-50 KT WINDS ARE EXPECTED OVER THE SOUTHERN WASHINGTON
CASCADE EAST SLOPES AS WELL AS THE CENTRAL AND NORTH CENTRAL OREGON
CASCADE EAST SLOPES. THIS CONVERTS TO ABOUT 46 TO 58 MPH WHICH IS
ENOUGH FOR A MINIMAL HIGH WIND WARNING. AS SUCH WILL UPGRADE THE
WATCHES TO WARNINGS AND WILL DELAY THE ONSET UNTIL 18Z WHICH IS A
COMPROMISE BETWEEN THE GFS AND NAM12 MODELS. IT WILL ALSO BECOME
WINDY IN OTHER AREAS OF THE CWA INCLUDING THE BLUE MOUNTAINS
WESTWARD AND NORTHWARD THROUGH THE LOWER COLUMBIA BASIN AND THE
CENTRAL OREGON PLATEAUS. AREAS THAT WILL BE SPARED THE STRONGEST
WINDS WILL BE THE YAKIMA AND KITTITAS VALLEYS AND THE GRANDE RONDE
VALLEY WHERE THE ATMOSPHERE WILL BE TOO STABLE TO ALLOW THE STRONG
WINDS TO MIX DOWN TO THE SURFACE. THE EXCEPTION WILL BE LADD/PYLES
CANYONS AS WELL AS THE CENTRAL WA CASCADE PASSES NORTH OF THE
WARNING AREA WHERE THE ELEVATIONS WILL BE HIGH ENOUGH TO EXPERIENCE
THE JET STREAM WINDS MORE. HOWEVER WINDS IN THESE PASSES WILL LIKELY
NOT REACH WARNING CRITERIA EITHER. WIND ADVISORIES MAY BE NEEDED IN
OTHER AREAS THAN THE WARNING AREAS TODAY AND THE DAY SHIFT WILL NEED
TO MONITOR IT CLOSELY...HOWEVER AT THIS TIME THE WINDS IN THESE
OTHER AREAS ARE NOT EXPECTED TO REACH ADVISORY SPEEDS. THE WINDS
WILL DIMINISH AFTER 03Z THIS EVENING AS THE UPPER JET LOOSES
STRENGTH AND BEGINS TO LIFT NORTHWARD.
ANOTHER CONCERN FOR TODAY IS SOME LIGHT SNOWFALL IN THE MOUNTAINS
ABOVE ABOUT 4000 FT MSL. HOWEVER PRECIPITATION AMOUNTS WILL BE LIGHT
ENOUGH TO KEEP ANY ACCUMULATIONS LESS THAN ADVISORY AMOUNTS. WILL
MENTION IT NEVERTHELESS IN THE HWO WHERE SEVERAL INCHES MAY
ACCUMULATE. A FAST WESTERLY FLOW PATTERN ALOFT WILL KEEP ONE WEATHER
DISTURBANCE AFTER ANOTHER MOVING ACROSS THE FORECAST AREAS THROUGH
THE REST OF THE SHORT TERM PERIOD INTO THE EXTENDED. SNOW LEVELS
WILL LOWER A BIT TONIGHT AND MONDAY ALLOWING SOME ADDITIONAL LIGHT
ACCUMULATIONS IN THE MOUNTAINS. 88
.LONG TERM...TUESDAY THROUGH SUNDAY...VERY LITTLE CHANGE TO THE
OVERALL PATTERN THROUGH THE PERIOD. UPPER LEVEL TROUGH OFFSHORE
WITH MOIST WEST TO SOUTHWEST FLOW AND PERIODIC UPPER LEVEL IMPULSES
TO CONTINUE UNSETTLED PATTERN WITH RAIN AND SNOW MAINLY IN THE
MOUNTAINS. SNOW LEVEL 4500-5500 AND THEN LOWERING DURING THE WEEKEND
AS UPPER LEVEL TROUGH MOVES INLAND.
&&
.AVIATION...12Z-12Z. VFR CONDITIONS WILL PREVAIL AT TAF SITES WITH
OCCASIONAL MVFR AT KDLS AS LOW CLOUDS AND PRECIPITATION WEST OF
CASCADES MOVE THROUGH THE GORGE. OCCASIONAL GUSTY WINDS AT KRDM AS
STRONG WEST TO EAST FLOW FAVORS MOUNTAIN WAVES ALONG AND EAST OF
CASCADES.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 51 33 50 32 / 60 40 30 30
ALW 52 34 51 33 / 60 40 30 30
PSC 52 35 51 34 / 50 20 30 20
YKM 50 31 49 30 / 30 20 20 20
HRI 53 33 52 32 / 50 20 30 20
ELN 43 25 42 24 / 30 20 20 20
RDM 46 29 44 28 / 60 30 30 30
LGD 46 34 44 33 / 50 30 40 30
GCD 48 32 46 31 / 50 30 40 30
DLS 47 33 46 32 / 60 20 20 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM PDT THIS
EVENING FOR ORZ042-043.
WA...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM PDT THIS
EVENING FOR WAZ502.
&&
TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/79/79Hazardous weather outlook, Mar 14, 5:20 AM PDT, 22 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
520 AM PDT SAT MAR 14 2009
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-151200-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
520 AM PDT SAT MAR 14 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, WALLOWA
COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS
A MOIST PACIFIC WEATHER SYSTEM WILL MOVE INTO THE REGION TODAY AND
TONIGHT BRINGING RAIN AND MOUNTAIN SNOW. SNOW LEVELS WILL INCREASE
TO BETWEEN 3500 AND 4500 FEET TODAY...AND THEN DROP AGAIN TONIGHT TO
BETWEEN 1500 AND 2500 FEET. THERE WILL BE SEVERAL INCHES OF SNOW
ACCUMULATION OVERNIGHT IN THE MOUNTAINS ABOVE THESE LEVELS...WITH
RAIN BELOW 3500 TODAY. SNOW AMOUNTS ARE EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA...HOWEVER WINTER TRAVEL CONDITIONS CAN STILL BE
EXPECTED OVERNIGHT IN THE MOUNTAINS AND PASSES ACROSS THE FORECAST
AREA. KEEP ALERT TO POSSIBLE ADVISORIES SHOULD CONDITIONS WARRANT AS
THE SITUATION DEVELOPS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG WIND SUNDAY
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, NORTH
CENTRAL OREGON, CENTRAL OREGON
A STRONG JET STREAM WILL MOVE INTO OREGON AND WASHINGTON ON SUNDAY
SETTING UP A MOUNTAIN WAVE OVER THE LEE OF THE CASCADE EAST SLOPES.
THIS WILL RESULT IN INCREASING WINDS ALONG THE EAST SLOPES OF THE
CASCADES BY SUNDAY AFTERNOON AND CONTINUING INTO EARLY SUNDAY
EVENING. WINDS SPEEDS ARE LIKELY TO INCREASE TO AT LEAST 30 TO 40
MPH WITH GUSTS TO 55 MPH...WITH POSSIBLE SUSTAINED WIND SPEEDS OF 40
TO 50 MPH AND/OR GUSTS TO 65 MPH. A HIGH WIND WATCH IS CURRENTLY IN
EFFECT FOR THE SOUTHERN WASHINGTON CASCADE EAST SLOPES AS WILL AS
THE CENTRAL AND NORTH CENTRAL OREGON CASCADE EAST SLOPE AREAS FROM
LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING. PERSONS LIVING IN
THESE AREAS SHOULD EXPECTED STRONG DAMAGING WINDS. PERSONS TRAVELING
THROUGH THESE AREAS ARE URGED TO USE CAUTION...ESPECIALLY IF
TRAVELING IN HIGH PROFILE VEHICLES. PLEASE REFER TO NWS PRODUCT ID
PDXNPWPDT FOR MORE DETAILS.
A PERSISTENT WEST TO SOUTHWEST FLOW WILL SEND SURGES OF MOISTURE
ACROSS THE PACIFIC NORTHWEST THROUGH MUCH OF THE COMING WEEK CAUSING
PERIODS OF RAIN OR RAIN AND MOUNTAIN SNOW SHOWERS WITH RELATIVELY
MILD TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 11:28 AM PDT | Wind Advisory | PDT | Benton, Columbia, Franklin, Klickitat, Walla Walla, Yakima | 9 hr |
Nearby
High Wind Warnings in Washington, 2009High Wind Warnings in Oregon, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.